Hypertensive cardiomyopathy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ARTteacher08
New Member


Date Joined Jan 2012
Total Posts : 11
   Posted 1/14/2012 2:53 PM (GMT -7)   
I have recently been diagnosed with hypertensive cardiomyopathy. I was told I have mild left ventricular hypertrophy and mild left atrial enlargement. I am very overweight with a bmi of 41, male, 33 years old, and a smoker (trying to quit, switched to e-cigs). I was put on metoprolol200 mg per day, amlodipine 10 mg, and since my high sensitivity c-reactive protein was 8.9, I was put on simvastatin 5mg. My blood pressure is good now, but I had a run of about 5 days last week where my BP was well above normal. My resting heart rate stays around 90. Over the last couple of days, I have had episodes of crushing chest pain and shortness of breath when lying flat or on my left side.It only lasts about 10 minutes or so and is accompanied by a low heart rate (about 45bpm). Is there anyone out there with the same experience? This is all a little new to me and everything I have been reading about LVH is very confusing. Any advice is appreciated.

Read more: Heart Disease and Heart Attack Forum - Hypertensive Cardiomyopathy http://ehealthforum.com/health/hypertensive-cardiomyopathy-t323458.html#ixzz1jT6wPUCW

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 1/21/2012 10:56 PM (GMT -7)   
hi i am so sorry noone has been here that could respond to this. please hng in there. I must admit your numbers are a bit daunting, very high bmi,  with the large amount of metoprolol you take I am surprised you aren't knocked out  that is a med that usually makes people tired at much lower doses, check with your doc a bbouat if your meds ciuld be causing some of the prolllems you describe, sorry i cannot be of more help. dreamgirl

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/23/2012 8:24 AM (GMT -7)   
 
I am so sorry I am late getting here to welcome you.  Thanks for your great introduction.
 
From reading your post you have a very complicated situation.  I am very concerned re your statement, " I have had episodes of crushing chest pain and shortness of breath when lying flat or on my left side.It only lasts about 10 minutes or so and is accompanied by a low heart rate (about 45bpm)."  This is a symptom of a heart attack and should be considered an emergency so if you have not already please do present to the ER or call you Dr. immediately if you experience this again.
 
Metoprolol  reduces the force of contraction of heart muscle and thereby lowers blood pressure. By reducing the heart rate and the force of muscle contraction, metoprolol reduces the need for oxygen by heart muscle. Since heart pain (angina pectoris) occurs when oxygen demand of the heart muscle exceeds the supply of oxygen, metoprolol, by reducing the demand for oxygen, is helpful in treating heart pain. 200mg sounds like a large dose but from the info I have read this is an acceptable dose.
 
My husband has cardiomyopathy but that is a broad term. Heart disease is called cardiomyopathy and it's cardiomyopathy that causes heart failure. His cause is different from yours.
 
My best advice - keep in close contact with your Dr. Please know I care and hope that you will post an update on how you are doing.
 
Kindly,
Kitt
 

 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

ARTteacher08
New Member


Date Joined Jan 2012
Total Posts : 11
   Posted 1/23/2012 6:11 PM (GMT -7)   
Dreamgirl and Kitt, thank you so much for your input. It is greatly appreciated. I haven't had any more long bouts of crushing chest pain since my post, but it does come about with any exertion. Today was a little weird though. All day, I had a dull ache in my chest, just to the left of my sternum deep down. The best way I can describe it is that it would throb and had the same feeling as a bruise would. I haven't pulled a muscle or anything. Occasionally, the pain would radiate out up my neck and into my left ear. I have felt extremely tired today and my back hurt so badly I could barely walk to my car to go home. Now, if I were having a heart attack, wouldn't the chest pain have been worse? Could the metoprolol or the amlodipine or the simvastatin I'm on cause this kind of pain? Thanks again for your help.

ARTteacher08
New Member


Date Joined Jan 2012
Total Posts : 11
   Posted 1/23/2012 6:14 PM (GMT -7)   
Also, I forgot to mention... being short of breath is becoming an issue. I am a teacher and that means I am talking most of the day. I have had difficulty getting my wind while talking. Also, light exertion like walking to the mailbox or taking the dog out to potty leaves me breathless. Most annoying of all, I get short of breath after every meal, or just from drinking a liquid. Any thoughts? Thanks.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/23/2012 6:31 PM (GMT -7)   
 
I remain very concerned about you and the sx you are having.  Many people will have a heart attack without knowing it. 

A silent heart attack is a heart attack that has few, if any, symptoms. You may have never had any symptoms to warn you that you've developed a heart problem, such as chest pain or shortness of breath. Some people later recall their silent heart attack was mistaken for indigestion, nausea, muscle pain, or a bad case of the flu.

Common heart attack symptoms include:

  • Pressure, a feeling of fullness or a squeezing pain in the center of your chest that lasts for more than a few minutes
  • Pain extending beyond your chest to your shoulder, arm, back, or even to your teeth and jaw
  • Increasing episodes of chest pain
  • Prolonged pain in the upper abdomen
  • Shortness of breath
  • Sweating
  • Impending sense of doom
  • Fainting
  • Nausea and vomiting
Many people wait too long because they don't recognize the important signs and symptoms. Take these steps:
  • Call for emergency medical help. If you suspect you're having a heart attack, don't hesitate. Immediately call 911 or your local emergency number. If you don't have access to emergency medical services, have someone drive you to the nearest hospital. Drive yourself only as a last resort, if there are absolutely no other options. Driving yourself puts you and others at risk if your condition suddenly worsens.

It is better to error on the side of safety when it comes to your heart.

I have advised you well so take care and I will keep you in my thoughts.

Kindly,

Kitt



~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, February 22, 2018 2:09 PM (GMT -7)
There are a total of 2,932,132 posts in 321,711 threads.
View Active Threads


Who's Online
This forum has 160415 registered members. Please welcome our newest member, anxious934.
383 Guest(s), 12 Registered Member(s) are currently online.  Details
rocketphd, readingmom, echotango, Girlie, kloz31, BillyBob@388, lifelieswaiting, TxBart, ucff, Fairwind, sandman2, iPoop